Pazopanib-induced asymptomatic radiological acute pancreatitis: A case report
Baraibar I (1), Quílez A (2), Salas D (1), Román M (1), Rolfo C (3), Pérez-Gracia JL (1), Gil-Bazo I (1).
(1) Department of Oncology, Clínica Universidad de Navarra, Pamplona, Spain.
(2) Department of Radiology, Clínica Universidad de Navarra, Pamplona, Spain.
(3) Phase I - Early Clinical Trials Unit, Antwerp University Hospital, Edegem, Belgium.
The universal clinical use of multi-targeted tyrosine kinase inhibitors (TKIs) in patients diagnosed with advanced renal cell carcinoma (RCC) has significantly prolonged their estimated survival times and their quality of life.
However, several adverse side-effects associated predominantly with the inhibition of the vascular endothelial growth factor receptor by these drugs may prove to be potentially life-threatening.
One adverse event that is only rarely observed with the use of TKIs in this clinical setting is acute pancreatitis. In the present study, to the best of our knowledge, the first case of asymptomatic radiological acute pancreatitis associated with the use of pazopanib in monotherapy in a patient with RCC is presented. In addition, a comprehensive review of the literature on this topic is provided, and certain potential measures that may aid in early diagnosis and treatment are discussed.
CITATION Mol Clin Oncol. 2017 May;6(5):651-654. doi: 10.3892/mco.2017.1210. Epub 2017 Apr 6.